# SDR 98ZZZX4554

- Difficulty date: September 10, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9220B
- Make and model: Piper PA-32R-301
- Aircraft serial: 3213048
- System (JASC): 2710 · Aileron Control System
- Part: Balance Cable
- Part number: 62701200
- Condition: Broken
- Location: Aileron
- Part time: 908 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL INSPECTION, DISCOVERED A FLAT SHINEY AREA ON THE BOTTOM SIDE OF THE LT AILERON BALANCE CABLE.  THE LOCATION OF THE CABLE IN QUESTION IS IN THE LT WING ROOT AREA JUST INBD OF THE WHEELWELL.  AN IDLER PULLEY IS LOCATED IN THIS AREA.  UPON FURTHER INSPECTION, CABLE WAS FOUND TO HAVE NUMEROUS BROKEN STRANDS.  SUBMITTER STATED THE POSSIBLE CAUSE IS AN IDLER PULLEY THAT IS TOO SMALL OR MISALIGNED AND A POSSIBLE FIX WOULD BE TO INSTALL A LARGER PULLEY OR MAKE CABLE LIFE LIMITED TO A MAXIMUM OF 1,000 HOURS.
